Arizona, 2022Damaging Winds in Arizona, June 18, 2022
June 18, 2022 · NWS TWC · 2 events in 1 county or zone
Scattered thunderstorms moved northeast across southeast Arizona. One storm produced a severe wind gust in Green Valley and another caused minor tree damage in Tucson.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $2,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Scattered thunderstorms moved northeast across southeast Arizona. One storm produced a severe wind gust in Green Valley and another caused minor tree damage in Tucson.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before the first event at Jun 18, 2:04 PM MST, 2 hours 6 minutes earlier.
Area forecast discussion, Jun 18, 2:04 PM MST, 2 hours 6 minutes before
Area Forecast Discussion
National Weather Service Tucson AZ
204 PM MST Sat Jun 18 2022
.SYNOPSIS...A strong increase in moisture will bring increasing
thunderstorm chances over the next several days. Some storms will
generate strong erratic winds and locally heavy rain.
&&
.DISCUSSION...Extensive cloud cover with isolated showers and a few
thunderstorms early this morning had delayed the surface heating
needed for the redevelopment of activity this afternoon. However,
recent satellite imagery was showing some promising breaks in this
cloudiness which should help trigger more showers and thunderstorms
through tonight. Thereafter, models were in good agreement with
shifting the low pressure trough to our west today a little farther
east on Sunday which will focus the best chance of showers and
thunderstorms just east and southeast of the greater Tucson area.
Residual moisture will keep the chance of showers and thunderstorms
in the forecast next week, mainly during the afternoon and evening
hours. After a lull in the activity on Monday, models favored an
upswing in the areal coverage of showers and thunderstorms Tuesday
into next weekend. Thanks to more cloudiness and rain chances, high
temperatures will hover near normal readings through at least
Tuesday before gradually warming the remainder of the week.
&&
.AVIATION...Valid through 20/00Z.
SFC winds will be out of the S/SW 7-12 kts outside of thunderstorms.
TSRA/SHRA chances increase through tonight before diminishing in
areal coverage Sunday morning. Thereafter, redevelopment of
TSRA/SHRA can be anticipated Sunday afternoon with most of the
activity confined east and south of KTUS. Cloud decks will be
SCT/BKN 10k ft AGL, lowering in/around showers/storms to FEW/SCT 3k-
6k ft AGL with brief MFR conditions possible. Erratic wind gusts in
excess of 40kts possible with storms and outflows. Aviation
discussion not updated for TAF amendments.
&&
.FIRE WEATHER...An anomalously early moisture surge will bring
increasing chances for thunderstorms over the next several days.
Will see the most widespread rain chances across much of the area
through early Sunday. Best storm chances will shift primarily south
and east of the Tucson Metro next week. Strong outflow winds with
storms and even with heavier showers could lead to erratic fire
behavior.
&&
.TWC WATCHES/WARNINGS/ADVISORIES...None.
&&
Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
In the hours before
Local storm report, Jun 18, 2:03 PM MST, 2 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
203 PM MST SAT JUN 18 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM HEAVY RAIN 16 ESE TUCSON 32.08N 110.66W
06/18/2022 M0.25 INCH PIMA AZ TRAINED SPOTTER
WIND SPEED RECORDED OF 30MPH WITH .25IN OF
RAIN IN 10-15 MINUTES IN ADDITION TO PEA
SIZE HAIL FOR 5 MINUTES.
&&
GRGSpecial weather statement, Jun 18, 2:03 PM MST, 2 hours 7 minutes before
Special Weather Statement
National Weather Service Tucson AZ
203 PM MST Sat Jun 18 2022
AZZ505-182145-
South Central Pinal County including Eloy/Picacho Peak State Park-
203 PM MST Sat Jun 18 2022
...A strong thunderstorm will impact portions of south central Pinal
County through 245 PM MST...
At 202 PM MST, Doppler radar was tracking a strong thunderstorm near
Picacho, or 20 miles southeast of Casa Grande, moving north at 25
mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Blowing dust may reduce visibility
down to 1 mile. Minor damage to outdoor objects is possible.
Locations impacted include...
Eloy, Picacho and Picacho Peak State Park.
This includes the following highways...
Interstate 10 between mile markers 206 and 218.
Route 87 between mile markers 116 and 124.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3286 11131 3251 11150 3255 11171 3273 11168
3276 11161 3284 11154 3289 11147
TIME...MOT...LOC 2102Z 200DEG 23KT 3265 11157
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
TGDLocal storm report, Jun 18, 2:38 PM MST, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
238 PM MST SAT JUN 18 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM HEAVY RAIN 16 ESE TUCSON 32.08N 110.66W
06/18/2022 M0.68 INCH PIMA AZ TRAINED SPOTTER
CORRECTS PREVIOUS HEAVY RAIN REPORT FROM 16
ESE TUCSON. WIND SPEED RECORDED OF 30MPH
WITH .25IN OF RAIN IN 10-15 MINUTES IN
ADDITION TO PEA SIZE HAIL FOR 5 MINUTES.
&&
KJSSpecial weather statement, Jun 18, 2:51 PM MST, 1 hour 19 minutes before
Special Weather Statement
National Weather Service Tucson AZ
251 PM MST Sat Jun 18 2022
AZZ502>504-515-182230-
Tohono O'odham Nation including Sells-Upper Santa Cruz River and
Altar Valleys including Nogales-Baboquivari Mountains including Kitt
Peak-Tucson Metro Area including Tucson/Green Valley/Marana/Vail-
251 PM MST Sat Jun 18 2022
...A cluster of strong thunderstorms will impact portions of central
Pima County through 330 PM MST...
At 250 PM MST, Doppler radar was tracking a cluster of strong
thunderstorms over Topawa, or 10 miles southeast of Sells, moving
northeast at 10 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Sells, Topawa, San Isidro, Kitt Peak, Ali Chukson, Fresnal, Comobabi,
South Comobabi, Fresnal Canyon, Artesia, Pan Tak and Ali Molina.
This includes Route 86 between mile markers 115 and 133.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3172 11171 3179 11192 3209 11181 3196 11139
TIME...MOT...LOC 2150Z 212DEG 8KT 3179 11179
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
KJSSpecial weather statement, Jun 18, 2:56 PM MST, 1 hour 14 minutes before
Special Weather Statement
National Weather Service Tucson AZ
256 PM MST Sat Jun 18 2022
AZZ504-505-182230-
Tucson Metro Area including Tucson/Green Valley/Marana/Vail-South
Central Pinal County including Eloy/Picacho Peak State Park-
256 PM MST Sat Jun 18 2022
...A cluster of strong thunderstorms will impact portions of
northeastern Pima and south central Pinal Counties through 330 PM
MST...
At 253 PM MST, Doppler radar was tracking a cluster strong
thunderstorms over Avra Valley, or 10 miles west of Marana, moving
northeast at 10 mph. Locally heavy rainfall can impact Interstate 10
between Marana and Eloy.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible. Locally heavy rainfall can impact Interstate 10.
Locations impacted include...
Marana, Avra Valley, Picture Rocks and Red Rock.
This includes the following highways...
Interstate 10 between mile markers 222 and 237.
Route 79 near mile marker 105.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3229 11128 3239 11146 3275 11132 3270 11108
TIME...MOT...LOC 2153Z 212DEG 8KT 3241 11133
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
KJSSpecial weather statement, Jun 18, 3:48 PM MST, 22 minutes before
Special Weather Statement
National Weather Service Tucson AZ
348 PM MST Sat Jun 18 2022
AZZ502-504>506-182330-
Tohono O'odham Nation including Sells-Southeast Pinal County
including Kearny/Mammoth/Oracle-Tucson Metro Area including
Tucson/Green Valley/Marana/Vail-South Central Pinal County including
Eloy/Picacho Peak State Park-
348 PM MST Sat Jun 18 2022
...Strong thunderstorms will impact portions of north central Pima
and central Pinal Counties through 430 PM MST...
At 347 PM MST, Doppler radar was tracking line of strong
thunderstorms along a line extending from 10 miles northeast of
Picacho Peak State Park to 7 miles south of Avra Valley. Movement
was northeast at 30 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Marana, Avra Valley, Picacho Peak State Park, Picture Rocks, Red
Rock, Cactus Forest and Dove Mountain.
This includes the following highways...
Interstate 10 between mile markers 220 and 241.
Route 79 between mile markers 101 and 128.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3314 11108 3252 11103 3220 11139 3292 11141
TIME...MOT...LOC 2247Z 215DEG 27KT 3278 11133 3232 11132
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPHThunderstorm Wind, Pima
- When
- June 18, 4:10 PM MST
- Where
- Pima County, 1.16 mi NNW of Casas Adobes to 1.15 mi N of Casas Adobes
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Trained Spotter
- Coordinates
- 32.335, -110.989
Thunderstorm winds downed multiple tree branches and downed one shallow rooted tree in a parking lot along Ina Rd between La Cholla and Oracle Rds.
Thunderstorm Wind, Pima
- When
- June 18, 4:57 PM MST
- Where
- Pima County, 0.91 mi SE of Continental
- Measured
- 52 kt (60 mph) measured gust
- Property damage
- $500
- Reported by
- Public
- Coordinates
- 31.840, -110.970
Thunderstorm wind gusts to 60 mph downed tree limbs in Green Valley.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Strong Wind in Arizona, June 18, 20221 death · 1 event
- Rip Current in Florida, June 18, 20221 death · 1 event
- Winter Weather in New Hampshire, June 18, 20221 death · 1 event
- Hail and Damaging Winds in Montana, June 18, 20223 injured · $20,000 · 1 in hail · 11 events
- Dust Devil in Arizona, June 18, 2022$50,000 · 1 event
- Damaging Winds in Oklahoma, June 18, 2022$35,000 · 65 kt wind · 3 events
- Heavy Rain in Montana, June 18 to 21, 202229 events
- Flash Flooding in New Mexico, June 18, 2022$30,000 · 2 events
- Heat in Texas, June 18, 202221 events
- Flood and Hail in Florida, June 18, 2022$17,000 · 1.75 in hail · 7 events
- Marine Thunderstorm Winds in South Atlantic Coastal Waters, June 18, 202256 kt wind · 7 events
- Hail and Damaging Winds in Florida, June 18, 2022$7,000 · 56 kt wind · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1041265, 1041266.